Alert archive / Ohio / Tornado Warnings in 2008
Tornado Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 6, 2008, 8:28 PM EDT for Mercer County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 8:28 PM EDT (00:28 UTC)
- Expired
- Jun 6, 2008, 9:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 126 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:30 PM EDT | TSTM WND DMG | Rockford, OH | TREES AND POWER POLES REPORTED DOWN NEAR ROCKFORD AND ACROSS OTHER LOCATIONS IN NORTHWEST MERCER COUNTY. |
| Jun 6, 8:40 PM EDT | TSTM WND DMG | Chattanooga, OH | TREES AND POWER POLES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 070028 TORILN OHC107-070100- /O.NEW.KILN.TO.W.0032.080607T0028Z-080607T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 828 PM EDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... MERCER COUNTY IN WEST CENTRAL OHIO... * UNTIL 900 PM EDT. * AT 826 PM EDT...THE PUBLIC REPORTED A TORNADO IN THE CHATTANOOGA AREA TO THE SHERIFFS OFFICE. RADAR INDICATED THAT THE STORM WAS LOCATED NEAR WABASH...MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... ST. HENRY... COLDWATER... ROCKFORD... CELINA... IN ADDITION...CARTHAGENA...TAMA...MONTEZUMA...CHICKASAW...MENDON AND NEPTUNE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR EAST CENTRAL INDIANA AND WEST CENTRAL OHIO. LAT...LON 4072 8445 4044 8445 4035 8481 4071 8480 TIME...MOT...LOC 0028Z 255DEG 52KT 4051 8471 $$
1 follow-up statement
000 WWUS51 KILN 070055 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 855 PM EDT FRI JUN 6 2008 OHC107-070105- /O.EXP.KILN.TO.W.0032.000000T0000Z-080607T0100Z/ MERCER OH- 855 PM EDT FRI JUN 6 2008 ...THE TORNADO WARNING FOR MERCER COUNTY WILL EXPIRE AT 900 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4072 8445 4044 8445 4035 8481 4071 8480 TIME...MOT...LOC 0055Z 255DEG 52KT 4061 8421 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 6, 4:27 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 6, 4:27 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 427 PM EDT FRI JUN 6 2008 .SYNOPSIS... A WARM AND MUGGY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... HAVE USED A BLEND OF THE RUC40 AND THE OPERATIONAL NAM-WRF FOR THE NEAR TERM FCST. SATELLITE IMAGERY AND MOSAIC RADAR SHOWED SHOWERS AND THUNDERSTORMS ACRS ILLINOIS...WRH HALF OF INDIANA AND LOWER MICHIGAN THIS AFTN. THESE SHOWERS AND STORMS WERE DEVELOPING AHEAD OF AN H5 VORT LOBE AND UNDER THE FAVORABLE RIGHT REAR QUADRANT OF AN UPR LEVEL JET MAX. VORT LOBE IS FCST TO PIVOT ACRS THE NW HALF OF THE CWFA OVERNIGHT. THIS FEATURE...ALONG WITH AN INCREASE IN DEEP MOISTURE FROM THE WEST...WARRANT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACRS THE NW HALF OF THE CWFA. THE BEST CHC WILL OCCUR OVER THE FAR NW. THE CHC FOR SEVERE STORMS WILL CONTINUE TO BE LOW...BUT WILL HAVE TO BE WATCHED THIS EVENING. CONVECTION SHOULD DIMINISH IN AREAL COVERAGE AFTER 06Z. LOWS WILL RANGE FROM THE UPPER 60S TO LOWER 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... MODELS CONTINUE TO SHOW DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 1.50 INCHES ACRS OUR REGION DURING SATURDAY MORNING AND AFTERNOON. THIS DEEP MOISTURE WILL INTERACT WITH A WEAK WX DISTURBANCE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...MOST NUMEROUS FAR NORTH WITH THE LEAST CHANCE SOUTH OF THE OHIO RIVER. THE SHOWERS AND THUNDERSTORMS WILL PEAK IN COVERAGE DURING THE AFTN HOURS AS DAYTIME HEATING WILL PRODUCE MIXED LAYER CAPE VALUES AROUND 1500 J/KG. CENTER OF A STRONG UPR LVL RIDGE WILL RETROGRADE AND BUILD BACK TO THE WEST SATURDAY NIGHT INTO SUNDAY...BECOMING POSITIONED OVER THE SRN APPALACHIANS. AFOREMENTIONED DEEP MOISTURE/WX DISTURBANCE IS FORECAST TO ROTATE NE AWAY FROM THE REGION SATURDAY EVENING...ALLOWING SHOWERS AND THUNDERSTORMS TO QUICKLY COME TO AN END. THIS WILL ALLOW SKIES TO CLEAR OVERNIGHT. ON SUNDAY...WITH THE INFLUENCE OF THE UPR LVL RIDGE ACRS THE OHIO VALLEY REGION...PARTLY TO MOSTLY SUNNY SKIES CAN BE EXPECTED. TEMPERATURES ON SATURDAY WILL BE SLIGHTLY COOLER DUE TO CLOUDS AND PCPN CHANCES. HIGHS ON SUNDAY WILL REBOUND BACK INTO THE LOWER TO MID 90S. HEAT INDICIES ON SATURDAY AND SUNDAY ARE EXPECTED TO REMAIN IN THE 90S AS DEWPOINTS GENERALLY AVERAGE IN THE MID AND UPPER 60S. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODEL GUIDANCE TODAY IS SOMEWHAT MORE AGGRESSIVE IN BRINGING MID LVL S/WV ACRS LWR GRT LKS MON NIGHT AND TUES. THE PRESENCE OF THE S/WV WILL SUPPRESS THE RIDGE AND ALLOW THE FRNTL BNDRY TO DROP BACK SOUTH INTO THE REGION TUES. AM A LITTLE CONCERNED THAT MODELS ARE BREAKING DOWN THE RIDGE TOO QUICKLY AND ARE OVERDOING THE STRENGTH OF THE S/WV. MAJORITY OF THE MODEL GUIDANCE AND HPC PUSHING FRNTL BNDRY INVOF OHIO RIVER LATE TUES BEFORE STALLING WHICH BASED ON MY CONCERNS ABV...LOOKS TOO FAR SOUTH. HAVE ALLOWED FOR 30 POPS OVER A LARGER PORTION OF THE FCST AREA TUES WITH FRNTL BNDRY ACRS REGION. WITH S/WV MOVING EAST BY WED MRNG...RIDGE WILL IMMEDIATELY REESTABLISH ACRS THE REGION WITH RESULT THAT REMNANTS OF FRNTL BNDRY WILL BE PUSHED BACK NORTH INTO THE GRT LKS FOR MUCH IF NOT ALL OF THE REST OF THE WORK WEEK. STUCK SILENT 20 POPS IN FOR FRI WITH TIMING UNCERTAINTIES WRT APPCHG COLD FRONT ALTHOUGH IT APPEAR ENTIRELY POSSIBLE THAT FCST AREA WILL NOT FEEL EFFECTS OF COLD FRONT UNTIL NEXT WEEKEND WITH STRENGTH OF LATE WEEK RIDGE. TEMPS WILL REMAIN ABV NORMAL THRU THE EXTENDED. WITH EXCEPTION OF TUES WHEN AN INCREASE IN CLOUDS AND SCT CONVECTION MAY KEEP TEMPS DOWN A FEW DEG...EXPECT TEMPS WILL HOVER BTWN THE M80S AND L90S THRU THE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FEW TO SCATTERED CUMULUS ARE DEVELOPING ACROSS THE AREA. THE CLOUDS AS WELL AS GUSTY WINDS WILL DIMINISH THIS EVENING WITH THE LOSS OF HEATING. INCREASING LOW LEVEL MOISTURE OVERNIGHT WILL SPREAD BROKEN VFR CEILINGS ACROSS THE TERMINALS AFTER 05Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE AREA LATE IN THE TAF PERIOD. GIVEN UNCERTAINTY CONCERNING WHEN AND WHERE THIS PRECIPITATION MAY OCCUR...HAVE ONLY INCLUDED VCSH AND CB AT KDAY AND KILN FOR NOW. OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND AGAIN ON TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...RYAN AVIATION...
Hazardous weather outlook, Jun 6, 7:49 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 749 PM EDT FRI JUN 6 2008 INZ050-OHZ026-034-035-042>046-051>053-080000- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK- 749 PM EDT FRI JUN 6 2008 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074- 077>082-088-080000- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 749 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 6:44 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLOOD 2 NNE OSTRANDER 40.29N 83.20W
06/04/2008 DELAWARE OH PUBLIC
STREAMS WERE COMING OUT OF THEIR BANKS.
0743 AM HAIL 3 SSW BLUE ASH 39.21N 84.40W
06/04/2008 U0.75 INCH HAMILTON OH PUBLIC
0756 AM HAIL 5 WSW FAYETTEVILLE 39.15N 84.01W
06/04/2008 U0.88 INCH CLERMONT OH PUBLIC
0140 PM HAIL 3 SW WILLIAMSTOWN 38.61N 84.61W
06/04/2008 U0.75 INCH GRANT KY PUBLIC
0221 PM FLASH FLOOD 11 N VANCEBURG 38.76N 83.33W
06/04/2008 ADAMS OH PUBLIC
STREAMS WERE OUT OF THEIR BANKS AND OVERFLOWING ROADS.
0236 PM HAIL 3 NE PORTSMOUTH 38.79N 82.91W
06/04/2008 U0.75 INCH SCIOTO OH PUBLIC
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 48 min |
| Jun 6, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 19 min |
Nearby
Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.